# SDR CA031216004

- Difficulty date: December 12, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Cvac 580
- Engine: Allsn 501D13D
- System (JASC): 2200 · Auto Flight System
- Part: Control Unit
- Condition: Jammed
- Location: Aileron
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ON FLT,  AUTO-PILOT WAS UNABLE TO CHANGE AC DIRECTION,  AUTO-PILOT WAS DISCONNECTED AND CREW DISCOVER THAT THEY WERE UNABLE TO MOVE AILERON CONTROL WHEEL. THEY MOVED TRIM AND SUDDENLY AILERON CONTROL WHEEL TURNED, CONTROL WHEEL DID NOT JAM AGAIN. AFTER ARRIVAL, INVESTIGATION REVEALED THAT LT AILERON CONTROL (FUSELAGE) PRESSURE SEAL WAS COATED WITH A .7500 INCH COAT OF ICE.  ICE WAS MELTED AND WATER DRYED. WE DISCOVERED THAT ONE CARGO CONTAINER WAS LOADED WITH SMALL AMOUNT OF SNOW, WHICH MELTED AND DRIPPED UNDER FLOOR ON CONTROL CABLES ON THE LT SIDE. WE SEALED FLOOR PANEL 5 FEET FORWARD AND AFT OF CONTROL CABLES. AN INSP WAS CARRIED OUT FOR TWO FOLLOWING FLIGHTS AND NO ICE OR WATER WHERE FOUND IN AREA.
